Alert archive / Kansas / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Topeka, KS

January 18, 20119 counties in Kansas

NWS Topeka, KS issued this winter storm watch at Jan 18, 2011, 11:09 AM CST for 9 counties in Kansas. It took effect at Jan 19, 2011, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 18, 2011, 11:09 AM CST (17:09 UTC)
In effect from
Jan 19, 2011, 9:00 AM CST
Expired
Jan 18, 2011, 9:52 PM CST
In force
Issued by
NWS Topeka, KS

Counties Brown County, KS, Douglas County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Nemaha County, KS, Pottawatomie County, KS, Shawnee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 56 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WWUS43 KTOP 181709
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1109 AM CST TUE JAN 18 2011

...SIGNIFICANT SNOW ACCUMULATION EXPECTED WEDNESDAY THROUGH
WEDNESDAY NIGHT...

.A POTENT...FAST MOVING STORM SYSTEM WILL BRING MODERATE TO HEAVY 
SNOWFALL ACCUMULATION TO THE AREA...WITH 5 TO 7 INCHES OF SNOW
EXPECTED ACROSS PARTS OF NORTHEAST KANSAS WEDNESDAY AND WEDNESDAY
NIGHT. SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE
AT THE HEIGHT OF THE EVENT LATE WEDNESDAY.

KSZ009>012-023-024-026-039-040-190600-
/O.NEW.KTOP.WS.A.0002.110119T1800Z-110120T1200Z/
WASHINGTON-MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-
SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE
1109 AM CST TUE JAN 18 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

* TIMING...SNOW WILL BEGIN BY LATE WEDNESDAY MORNING OR EARLY
  WEDNESDAY AFTERNOON...WITH PEAK SNOWFALL RATES OCCURRING BETWEEN
  3 PM AND 10 PM ON WEDNESDAY. SNOWFALL WILL END FROM NORTH TO
  SOUTH BY SUNRISE ON THURSDAY. 

* TOTAL SNOW AND ICE ACCUMULATIONS...5 TO 7 INCHES OF SNOW IS
  EXPECTED IN THE WATCH AREA. SNOWFALL RATES MAY APPROACH ONE INCH
  PER HOUR LATE WEDNESDAY.

* WINDS...NORTHEAST WINDS AT 10 TO 20 MPH MAY CONTRIBUTE TO
  REDUCED VISIBILITIES AND MINOR DRIFTING.

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL MAKE TRAVEL
  DIFFICULT AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR HAZARDOUS WINTER WEATHER IN AND CLOSE TO THE WATCH AREA.

&&

$$
2 follow-up statements
407 
WWUS43 KTOP 182141
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CST TUE JAN 18 2011

...SIGNIFICANT SNOW ACCUMULATION EXPECTED WEDNESDAY THROUGH
WEDNESDAY NIGHT...

.A POTENT...FAST MOVING STORM SYSTEM WILL BRING MODERATE TO HEAVY
SNOWFALL ACCUMULATION TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT.
THE HEAVIEST ACCUMULATIONS WILL BE FOCUSED ACROSS NORTHEASTERN
KANSAS...BUT THE ENTIRE AREA CAN EXPECT ACCUMULATING SNOWFALL.
SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE AT THE
HEIGHT OF THE EVENT LATE WEDNESDAY.

KSZ008-020>022-034>038-054>056-058-059-190615-
/O.NEW.KTOP.WW.Y.0002.110119T1500Z-110120T1200Z/
REPUBLIC-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-
LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...EMPORIA...OTTAWA
341 PM CST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM
WEDNESDAY TO 6 AM CST THURSDAY.

* TIMING...SNOW WILL BEGIN LATE WEDNESDAY MORNING IN CENTRAL
  KANSAS...OVERSPREADING THE ENTIRE AREA WEDNESDAY AFTERNOON. A
  PERIOD OF LIGHT FREEZING DRIZZLE IS ALSO POSSIBLE BEFORE SNOW
  BEGINS. SNOW WILL COME TO AN END ON THURSDAY MORNING.

* TOTAL SNOW AND ICE ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5
  INCHES IS EXPECTED...WITH VERY LIGHT ICE ACCUMULATIONS POSSIBLE
  IN AREAS WHERE FREEZING DRIZZLE DEVELOPS.

* WINDS...NORTHEAST WINDS AT 10 TO 20 MPH MAY CONTRIBUTE TO 
  REDUCED VISIBILITIES AND MINOR DRIFTING.

* IMPACTS...PERIODS OF MODERATE SNOW WILL MAKE TRAVEL DIFFICULT
  AND HAZARDOUS...PARTICULARLY DURING THE EVENING COMMUTE...WHEN
  SNOWFALL RATES WILL APPROACH AN INCH PER HOUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

KSZ009>012-023-024-026-039-040-190615-
/O.EXT.KTOP.WS.A.0002.110119T1500Z-110120T1200Z/
WASHINGTON-MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-
SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE
341 PM CST TUE JAN 18 2011

...WINTER STORM WATCH NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT. 

* TIMING...SNOW WILL BEGIN LATE WEDNESDAY MORNING IN CENTRAL
  KANSAS...OVERSPREADING THE ENTIRE AREA WEDNESDAY AFTERNOON. PEAK
  SNOWFALL RATES WILL OCCUR BETWEEN 3 PM AND 10 PM ON WEDNESDAY.
  SNOW WILL COME TO AN END ON THURSDAY MORNING.

* TOTAL SNOW AND ICE ACCUMULATIONS...5 TO 8 INCHES OF SNOW IS
  POSSIBLE IN THE WATCH AREA. SNOWFALL RATES MAY APPROACH ONE INCH
  PER HOUR LATE WEDNESDAY.

* WINDS...NORTHEAST WINDS AT 10 TO 20 MPH MAY CONTRIBUTE TO 
  REDUCED VISIBILITIES AND MINOR DRIFTING. 

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL MAKE TRAVEL
  DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EVENING
  COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR HAZARDOUS WINTER WEATHER IN AND CLOSE TO THE WATCH AREA.

&&

$$
128 
WWUS43 KTOP 190352
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
952 PM CST TUE JAN 18 2011

...SIGNIFICANT SNOW ACCUMULATION EXPECTED WEDNESDAY THROUGH
WEDNESDAY NIGHT...

.A POTENT...FAST MOVING STORM SYSTEM WILL BRING MODERATE TO HEAVY
SNOWFALL ACCUMULATION TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT.
THE HEAVIEST ACCUMULATIONS WILL BE FOCUSED ACROSS NORTHEASTERN
KANSAS...BUT THE ENTIRE AREA CAN EXPECT ACCUMULATING SNOWFALL.
SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE AT THE
HEIGHT OF THE EVENT LATE WEDNESDAY.

KSZ022-038-055-056-191200-
/O.UPG.KTOP.WW.Y.0002.110119T1500Z-110120T1200Z/
/O.NEW.KTOP.WS.W.0001.110119T1500Z-110120T1200Z/
RILEY-WABAUNSEE-OSAGE-FRANKLIN-
INCLUDING THE CITIES OF...MANHATTAN...OTTAWA
952 PM CST TUE JAN 18 2011

...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM
CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.


* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING IN CENTRAL
  KANSAS...OVERSPREADING THE ENTIRE AREA BY WEDNESDAY AFTERNOON. A
  PERIOD OF LIGHT FREEZING DRIZZLE IS ALSO POSSIBLE BEFORE SNOW
  BEGINS IN CENTRAL KANSAS. SNOW WILL COME TO AN END ON THURSDAY
  MORNING.

* TOTAL SNOW AND ICE ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 8 
  INCHES IS EXPECTED...WITH VERY LIGHT ICE ACCUMULATIONS 
  POSSIBLE IN AREAS WHERE FREEZING DRIZZLE DEVELOPS. 

* WINDS...NORTHEAST WINDS AT 10 TO 15 MPH MAY CONTRIBUTE TO 
  REDUCED VISIBILITIES AND MINOR DRIFTING. 

* IMPACTS...PERIODS OF MODERATE SNOW WILL MAKE TRAVEL DIFFICULT 
  AND HAZARDOUS...PARTICULARLY DURING THE EVENING COMMUTE...WHEN 
  SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ010>012-023-024-026-039-040-191200-
/O.UPG.KTOP.WS.A.0002.110119T1500Z-110120T1200Z/
/O.NEW.KTOP.WS.W.0001.110119T1500Z-110120T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-
DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE
952 PM CST TUE JAN 18 2011

...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING IN NORTH CENTRAL
  KANSAS...OVERSPREADING THE ENTIRE AREA WEDNESDAY AFTERNOON.
  PEAK SNOWFALL RATES WILL OCCUR BETWEEN 3 PM AND 10 PM ON
  WEDNESDAY. SNOW WILL COME TO AN END ON THURSDAY MORNING.

* TOTAL SNOW AND ICE ACCUMULATIONS...5 TO 8 INCHES OF SNOW IS
  POSSIBLE IN THE WARNING AREA. SNOWFALL RATES MAY APPROACH ONE INCH
  PER HOUR LATE WEDNESDAY.

* WINDS...NORTHEAST WINDS AT 10 TO 15 MPH MAY CONTRIBUTE TO
  REDUCED VISIBILITIES AND MINOR DRIFTING.

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL MAKE TRAVEL 
  DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EVENING 
  COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ009-191200-
/O.UPG.KTOP.WS.A.0002.110119T1500Z-110120T1200Z/
/O.EXA.KTOP.WW.Y.0002.110119T1500Z-110120T1200Z/
WASHINGTON-
952 PM CST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO
6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING IN NORTH CENTRAL
  KANSAS AND CONTINUE INTO THE EVENING. SNOW WILL COME TO AN END
  BY THURSDAY MORNING.

* TOTAL SNOW AND ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS
  POSSIBLE IN THE ADVISORY AREA. SNOWFALL RATES MAY APPROACH ONE
  INCH PER HOUR WEDNESDAY AFTERNOON.

* WINDS...NORTHEAST WINDS AT 10 TO 15 MPH MAY CONTRIBUTE TO REDUCED
  VISIBILITIES AND MINOR DRIFTING.

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOW WILL MAKE TRAVEL 
  DIFFICULT AND HAZARDOUS...PARTICULARLY DURING THE EARLY EVENING 
  COMMUTE...WHEN SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KSZ008-020-021-034>037-054-058-059-191200-
/O.CON.KTOP.WW.Y.0002.110119T1500Z-110120T1200Z/
REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-LYON-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY...EMPORIA
952 PM CST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY
TO 6 AM CST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY
TO 6 AM CST THURSDAY. 

* TIMING...SNOW WILL BEGIN LATE WEDNESDAY MORNING IN CENTRAL 
  KANSAS...OVERSPREADING THE ENTIRE AREA WEDNESDAY AFTERNOON. A 
  PERIOD OF LIGHT FREEZING DRIZZLE IS ALSO POSSIBLE BEFORE SNOW 
  BEGINS. SNOW WILL COME TO AN END ON THURSDAY MORNING. 

* TOTAL SNOW AND ICE ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 
  INCHES IS EXPECTED...WITH VERY LIGHT ICE ACCUMULATIONS 
  POSSIBLE IN AREAS WHERE FREEZING DRIZZLE DEVELOPS. 

* WINDS...NORTHEAST WINDS AT 10 TO 15 MPH MAY CONTRIBUTE TO 
  REDUCED VISIBILITIES AND MINOR DRIFTING. 

* IMPACTS...PERIODS OF MODERATE SNOW WILL MAKE TRAVEL DIFFICULT 
  AND HAZARDOUS...PARTICULARLY DURING THE EVENING COMMUTE...WHEN 
  SNOWFALL RATES WILL APPROACH AN INCH PER HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm watch went out at Jan 18, 5:06 AM CST, 6 hours 3 minutes earlier.

Area forecast discussion, Jan 18, 5:06 AM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
506 AM CST TUE JAN 18 2011

.UPDATE...
UPDATED THE AVIATION DISCUSSION.

&&

.DISCUSSION...
SEE PREV DISCUSSION.

&&

.AVIATION...
THINK STRATUS WILL STICK AROUND MUCH OF THE DAY BASED ON SATELLITE
SHOWING OVERCAST SKIES UPSTREAM ALL THE WAY TO SD. HOWEVER BOUNDARY
LAYER MIXING SHOULD ALLOW CIGS TO LIFT ABOVE 3 KFT BY LATE MORNING
AND SOME OBS ARE ALREADY SHOWING THIS. THINK THAT THE PATCHY
MIST/SNOW IS DONE FOR THE MOST PART AS AN UPPER LEVEL WAY EXITS EAST
AND SUBSIDENCE INCREASES. CONFIDENCE IN WHETHER THE STRATUS WILL
RETURN THIS EVENING IS LOW GIVEN MODEL PERFORMANCE OVER THE PAST
COUPLE DAYS. WITH THE NAM SHOWING LOW LEVEL RH DECREASING
OVERNIGHT...WILL MAINTAIN A VFR FORECAST.

WOLTERS

&&

.PREV DISCUSSION.../355 AM CST TUE JAN 18 2011/
LATEST WATER VAPOR IMAGERY SHOWING INITIAL WEAK SHORTWAVE TROUGH
NOW MOVING SOUTHEAST ACROSS THE CWA WITH ASSOCIATED PATCHY DRIZZLE
AND SNOW FLURRIES. EXPECT THIS ACTIVITY TO SLOWLY DIMINISH THROUGH
SUNRISE. LARGE AREA OF STRATUS EXTENDS NORTHWARD INTO NE AND SD WITH
PERSISTENT CAA BEHIND THE FRONT WHICH CAME THRU EARLIER TONIGHT.
THIS WILL WEAKEN THRU THE DAY...BUT WILL STILL ALLOW FOR MOSTLY
CLOUDS SKIES MUCH OF THE DAY. HAVE THEREFORE TWEAKED HIGHS DOWN A
DEGREE OR SO TO ACCOUNT FOR THIS.

TEMPERATURES TONIGHT COULD BE A CHALLENGE WITH THE POTENTIAL FOR A
BREAK IN THE CLOUDS THIS EVENING AND LIGHTER WINDS WHICH WOULD ALLOW
FOR TEMPS TO FALL QUICKLY BEFORE CLOUDS THICKEN BACK UP AGAIN AFTER
MIDNIGHT. WILL GO WITH LOWS 5 TO 10 ABOVE NORTH OF I 70 AND LOWER
TEENS TO THE SOUTH.

FOCUS ON THE FORECAST WILL THEN TURN TO THE NEXT SHORTWAVE TROUGH
NOW APPROACHING THE SOUTHERN BRITISH COLUMBIA COAST. AS THE UPPER
TROUGH DIGS INTO THE CENTRAL ROCKIES BY EARLY WEDNESDAY
MORNING...THE BACKING LLVL FLOW ACROSS WESTERN CWA WILL RAPIDLY
INCREASE ISENTROPIC LIFT WEST TO EAST MAINLY ACROSS THE NORTHERN
HALF OF THE CWA THRU THE DAY. THE STRONGEST AND MOST PERSISTENT MID
LEVEL QG FORCING WILL TAKE PLACE FROM THE MID TO LATE AFTERNOON
HOURS THROUGH MIDNIGHT ACROSS THE NORTHERN COUNTIES WITH THE BETTER
FRONTOGENETICAL FORCING ACROSS THE SOUTHERN COUNTIES OVERNIGHT INTO
EARLY THURSDAY AS THE MAIN SHORTWAVE ENERGY PASSES TO THE SOUTH. THE
MOST PROLONGED PERIOD OF DEEPER LIFT FOR THE EVENT STILL APPEARS
WILL OCCUR OVER THE FAR NORTHEAST CORNER OF THE CWA. WILL NOT
DEVIATE TOO MUCH FROM PREVIOUS FORECAST SNOWFALL AMOUNTS. STARTED
SNOWFALL RATIOS NEAR 12:1 THEN INCREASED TO AROUND 15:1 AFTER 00Z
THURSDAY. TOTAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES STILL LOOK ON
TRACK NORTH OF A CONCORDIA...TOPEKA TO OTTAWA LINE WITH AMOUNTS
TAPERING OFF TO 2 TO 4 INCHES TO THE SOUTH OF THIS LINE. THE NAM
CONTINUES TO BE THE FURTHEST NORTH WITH HIGHER AMOUNTS. WITH TOTAL
AMOUNTS EXPECTED TO BE LESS THAN 6 INCHES...WILL NOT GO WITH ANY
WINTER STORM WATCH AT THIS TIME. ADVISORIES HOWEVER WILL LIKELY BE
NEEDED FOR AT LEAST PORTIONS OF THE CWA LATER ON HOWEVER.

AFTER HIGHS THURSDAY IN THE TEENS AND 20S AND LOWS FRIDAY MORNING IN
THE 5 ABOVE TO 5 BELOW RANGE...SHOULD SEE A MODERATION OF TEMPS INTO
THE 20S AND 30S INTO THE FIRST PORTION OF THE WEEKEND AS FLOW ALOFT
BACKS AGAIN IN RESPONSE TO ANOTHER SHORTWAVE TROUGH DIGGING INTO THE
ROCKIES. THIS SYSTEM WILL THEN MOVE THROUGH AREA SUNDAY AND SUNDAY
NIGHT BRINGING ANOTHER CHANCE FOR LIGHT SNOW WITH HIGHS IN THE UPPER
20S AND LOWER 30S.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jan 18, 4:37 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
437 AM CST TUE JAN 18 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-191045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
437 AM CST TUE JAN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING SNOWFALL IS LIKELY ACROSS THE ENTIRE AREA WEDNESDAY
INTO WEDNESDAY NIGHT. ALTHOUGH THE SNOW MAY LINGER THRU THE
MORNING HOURS ALONG AND SOUTH OF THE TURNPIKE ON THURSDAY...IT
SHOULD COME TO AN END BY MIDDAY. TOTAL SNOWFALL AMOUNTS IN THE
4 TO 6 INCH RANGE ARE POSSIBLE NORTH OF A CONCORDIA...TOPEKA TO
OTTAWA LINE. LIGHTER AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE
ELSEWHERE. SOME UNCERTAINTY REMAINS IN THE EXACT STRENGTH AND
TRACK OF THIS STORM SYSTEM...SO PLEASE MONITOR FUTURE FORECASTS
FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:41 PM CSTWinter Weather AdvisoryTOPAnderson, Clay, Cloud, Coffey, Dickinson, Franklin and 9 more36 hr

Nearby

Winter Storm Watches in Kansas, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.